A 36-year-old female asked:
I recently stopped Yaz (drospirenone and ethinyl estradiol) and have quickly gained 16 lbs and have read about others who have experience same. What is the cause and how can I treat it???
1 doctor answer
Dr. Colleen Foos answered
30 years experience in Obstetrics and Gynecology
It's not the Yaz (drospirenone and ethinyl estradiol): While Yaz (drospirenone and ethinyl estradiol) has a slight diuretic effect ( removes water weight), a 16 lb weight gain is not due to stopping Yaz (drospirenone and ethinyl estradiol). First, check a pregnancy test! You could consider having your doc check your thyroid function too. Then , sensible diet and exercise. It's not the Yaz (drospirenone and ethinyl estradiol), it's probably the French fries.
Answered on Jul 28, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!